Alert archive / South Carolina / Heat Advisories in 2011

Heat Advisory 13, NWS Wilmington, NC

August 3, 20116 counties in South Carolina

NWS Wilmington, NC issued this heat advisory at Aug 3, 2011, 3:15 AM EDT for 6 counties in South Carolina. It took effect at Aug 3, 2011, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 3:15 AM EDT (07:15 UTC)
In effect from
Aug 3, 2011, 1:00 PM EDT
Expired
Aug 3, 2011, 8:00 PM EDT
In force
7 hr
Issued by
NWS Wilmington, NC

Counties Darlington County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS72 KILM 030715
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
315 AM EDT WED AUG 3 2011

SCZ017-023-032-039-054>056-031515-
/O.NEW.KILM.HT.Y.0013.110803T1700Z-110804T0000Z/
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE...
KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...
ANDREWS...GEORGETOWN...MURRELLS INLET
315 AM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING. 

* TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH
  HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO
  AROUND 100 INLAND.

* HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH 
  HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER.

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN 
  CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... 
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

REK
3 follow-up statements
982 
WWUS72 KILM 031438
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT WED AUG 3 2011

SCZ017-023-032-039-054>056-040000-
/O.CON.KILM.HT.Y.0013.110803T1700Z-110804T0000Z/
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE...
KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...
ANDREWS...GEORGETOWN...MURRELLS INLET
1038 AM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH 
  HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO 
  AROUND 100 INLAND. 

* HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH 
  HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER. 

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN 
  CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... 
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
624 
WWUS72 KILM 031919
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT WED AUG 3 2011

SCZ017-023-032-039-054>056-040330-
/O.NEW.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/
/O.CON.KILM.HT.Y.0013.000000T0000Z-110804T0000Z/
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE...
KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...
ANDREWS...GEORGETOWN...MURRELLS INLET
319 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. 

* TEMPERATURE...OPPRESSIVE HEAT WILL BE EXPERIENCED TODAY...WITH 
  HIGH TEMPERATURES RANGING FROM THE MID 90S AT THE COAST TO 
  AROUND 100 INLAND. 

* HEAT INDICES...THESE HOT TEMPERATURES WILL COMBINE WITH HIGH 
  HUMIDITY TO PRODUCE HEAT INDICES OF 105 DEGREES OR HIGHER. 

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN 
  CAUSE HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER... 
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ087-096-099-105-107>110-SCZ024-033-053-040330-
/O.NEW.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DILLON-
MARION-INLAND HORRY-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
DILLON...MARION...CONWAY
319 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. 

* TEMPERATURE... 

* IMPACTS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

31
652 
WWUS72 KILM 040019
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
819 PM EDT WED AUG 3 2011

SCZ017-023-032-039-054>056-041000-
/O.EXP.KILM.HT.Y.0013.000000T0000Z-110804T0000Z/
/O.CON.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...FLORENCE...
KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...
ANDREWS...GEORGETOWN...MURRELLS INLET
819 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

* TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR
  THURSDAY... WITH HIGH TEMPERATURES RANGING FROM THE LOW TO MID
  90S AT THE COAST TO AROUND 100 INLAND.

* HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH
  RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109
  DEGREES.

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN
  RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER...
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING.

  OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME
  HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE
  NECESSARY FOR THEIR SURVIVAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ106-041000-
/O.EXA.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/
COASTAL PENDER-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH
819 PM EDT WED AUG 3 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. 

* TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR
  THURSDAY... WITH HIGH TEMPERATURES IN THE LOW TO MID 90S.

* HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH
  RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109
  DEGREES.

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN
  RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER...
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING.

  OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME
  HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE
  NECESSARY FOR THEIR SURVIVAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ087-096-099-105-107>110-SCZ024-033-053-041000-
/O.CON.KILM.HT.Y.0014.110804T1500Z-110805T0000Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DILLON-
MARION-INLAND HORRY-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...CAROLINA BEACH...
WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
DILLON...MARION...CONWAY
819 PM EDT WED AUG 3 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

* TEMPERATURE...OPPRESSIVE HEAT WILL AGAIN BE ON TAP FOR
  THURSDAY... WITH HIGH TEMPERATURES RANGING FROM THE LOW TO MID
  90S AT THE COAST TO AROUND 100 INLAND.

* HEAT INDICES...THE HOT TEMPERATURES WILL COMBINE WITH HIGH
  RELATIVE HUMIDITY AND PRODUCE HEAT INDICES OF 105 TO 109
  DEGREES.

* IMPACTS...LONG TERM EXPOSURE TO HEAT OF THIS MAGNITUDE CAN
  RESULT IN HEAT RELATED ILLNESSES SUCH AS DEHYDRATION...FEVER...
  HEAT EXHAUSTION...AS WELL AS DIZZINESS AND EVEN FAINTING.

  OUTSIDE PETS AND LIVESTOCK COULD EASILY SUCCUMB TO THIS EXTREME
  HEAT. A WELL VENTILATED AREA AND THE AVAILABILITY OF WATER ARE
  NECESSARY FOR THEIR SURVIVAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
DOUGH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Aug 3, 2:48 AM EDT, 27 minutes earlier.

Area forecast discussion, Aug 3, 2:48 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
248 AM EDT WED AUG 3 2011

.SYNOPSIS...
HOT AND DRY WEATHER WILL PREVAIL TODAY. THE CHANCES OF SHOWERS AND
THUNDERSTORMS INCREASE THURSDAY AND CONTINUE THROUGHOUT THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:30 AM WEDNESDAY...ANOTHER HOT DAY IN STORE AS A STRONG H/5
RIDGE CONTINUES TO BUILD EAST ACROSS THE FORECAST AREA. THIS WILL
BUMP TEMPERATURES INLAND A FEW DEGREES ABOVE YESTERDAY...AROUND 100
MOST PLACES. HOWEVER...COASTAL SITES WILL BE ABOUT THE SAME OR A FEW
DEGREES COOLER THAN YESTERDAY DUE TO A MORE SOUTHERLY COMPONENT TO
THE LOW LEVEL FLOW...ALLOWING A RESULTANT SEA BREEZE TO DEVELOP AND
PENETRATE FURTHER INLAND THAN YESTERDAY. LOOKING AT MID TO UPPER 90S
ALONG THE COAST. WE WILL BE VERY CLOSE TO HEAT ADVISORY CRITERIA.
FOR NOW IT LOOKS LIKE DEWPOINTS THIS AFTERNOON WILL MIX DOWN INTO
THE LOWER TO MID 60S MANY LOCATIONS...KEEPING HEAT INDEX VALUES IN
THE LOW 100S. MAY RE-EVALUATE AS NEW DATA COME IN.

TEMPERATURES OVERNIGHT WILL CONTINUE TO RUN ABOVE AVERAGE. A WARM
SOUTHWESTERLY FLOW WILL STRENGTHEN AS A FRONTAL SYSTEM PASSES TO THE
NORTH...TIGHTENING THE GRADIENT AND KEEPING WINDS UP. EXPECTING
MINIMUMS FROM THE MID 70S INLAND TO LOW 80S ALONG THE COAST.

VERY LOW CHANCES OF PRECIPITATION TODAY. STRONG MID LEVEL SUBSIDENCE
INVERSION WILL KEEP A CAP ON CONVECTION ALTHOUGH CANNOT RULE OUT THE
ODD SPOT SHOWER ALONG THE SEA BREEZE FRONT. MUCH OF OUR CLOUD COVER
WILL BE CONVECTIVE DEBRIS FROM ACTIVITY WELL TO OUR NW. P/W VALUES
DO INCREASE A BIT TODAY TO AROUND 1.5 INCHES SO EXPECT MORE CU
DEVELOPMENT THAN SEEN YESTERDAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 2:30 AM WEDNESDAY...A COUPLE OF SHORTWAVES ONE MOVING
ACROSS THE GREAT LAKES CURRENTLY AND ANOTHER IN ITS WAKE WILL PUSH
A FRONT JUST NORTH OF THE AREA BY THURSDAY MORNING. THIS BOUNDARY
WILL DISSIPATE THROUGH THE PERIOD. MID LEVEL MOISTURE INCREASES
THROUGH THE PERIOD. HAVE THEREFORE INCREASED POPS INCREMENTALLY TO
ADDRESS. FRIDAY LOOKS TO HAVE THE BEST CHANCE WITH RESIDUAL
BOUNDARIES FROM PREVIOUS CONVECTION AND DIFFERENTIAL HEATING.
FOLLOWED A TREND THAT HAS WORKED WELL RECENTLY REGARDING
TEMPERATURES WHICH IS BASICALLY GOING ABOVE GUIDANCE MORE
EMPHATICALLY FOR MORNING LOWS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 2:30 AM WEDNESDAY...MINIMAL CHANGES TO THE EXTENDED FORECAST
THIS MORNING AS ITS SHAPING UP TO BE A RATHER UNSETTLED PERIOD.
POPS ARE IN THE FORECAST EACH DAY AS THE RIDGE BUILDS TO THE WEST
AND THE SOUTHEAST IS RELEGATED TO A WEAKNESS BETWEEN THIS FEATURE
AND THE BERMUDA RIDGE TO THE EAST. THE HIGHEST POPS ARE SATURDAY
AND AGAIN MONDAY AS THE ECMWF IF ADVERTISING A SHORTWAVE MOVING
ACROSS BOTH DAYS. THIS IS THE FAVORED SOLUTION OF HPC. MOST OF THE
ACTIVITY WILL OCCUR DURING THE LATE AFTERNOON AND EVENING HOURS
BUT DEPENDING ON TIMING A ROUND OR TWO IN THE EARLY MORNING HOURS
CANNOT BE RULED OUT. NO CHANGES TO TEMPERATURE FORECAST.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...VFR IS EXPECTED AT ALL STATIONS THROUGH THE END OF THE
FORECAST PERIOD. THE ONLY EXCEPTION MAY BE A BRIEF PERIOD OF MVFR
FOG AT CRE...BASED ON THIS MORNING'S OBSERVATION. A LOW LEVEL JET
SEEMS TO BE SETTING UP HOWEVER...THIS MAY HINDER ANY FOG THAT TRIES
TO FORM. WEDNESDAY...CONTINUED VFR WITH SOUTHWEST FLOW. ISOLATED
CONVECTION WILL CROP UP AGAIN IN THE UPPER LEVEL NORTHWEST
FLOW...HOWEVER COVERAGE WILL BE SO LIMITED IT DID NOT WARRANT A
MENTION IN THE TAFS.

EXTENDED OUTLOOK...ISOLATED SHRA/TSRA POSSIBLE EACH AFTERNOON
THROUGH THE REMAINDER OF THE WEEK WITH INCREASING CHANCES FRIDAY
THROUGH SUNDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:30 AM WEDNESDAY...SOUTHWESTERLY WINDS OF 10 TO 15 KTS EARLY
TODAY WILL GRADUALLY INCREASE AS A FRONTAL SYSTEM PASSES TO THE
NORTH...TIGHTENING THE PRESSURE GRADIENT AS A RESULT. WINDS WILL
INCREASE TO 15 TO 20 KTS THIS EVENING AND OVERNIGHT. SEAS WILL
GRADUALLY BUILD FROM PRESENT 2 FT RANGE TO 3 TO 5 FT OVERNIGHT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 2:30 AM WEDNESDAY...A FRONT WILL MOVE ACROSS THE WATERS LATE
THURSDAY INTO FRIDAY MORNING BEFORE DISSIPATING. IT APPEARS TO BE
MORE OF A MOISTURE GRADIENT AS WINDS DO NOT SHIFT. EXPECT
SOUTHWEST WINDS OF 15-20 KNOTS THURSDAY DECREASING FRIDAY
AFTERNOON. MAY NEED A SCEC HEADLINE FOR THURSDAY WITH SOME FIVE
FOOTERS BUT FRIDAY WILL SEE THE SIGNIFICANT WAVE HEIGHTS DROP TO A
RANGE OF 2-4 FEET.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 2:30 AM WEDNESDAY...ESSENTIALLY NO CHANGES TO THE EXTENDED
COASTAL WATERS FORECAST AS MOST OF THE ATTENTION WILL BE CENTERED
ON EMILY. FORECAST TRACK CONTINUES TO BE WELL OFFSHORE WITH
PROBABLY MORE IMPACTS VIA SWELL. THIS IS A FUNCTION OF THE
EVENTUAL STRENGTH OF THE STORM. OTHERWISE...EXPECT A TYPICAL
SOUTHERLY FLOW OF 10-15 KNOTS WITH SEAS 2-4 FEET EARLY INCREASING
TO 4-6 FEET LATE VIA AFFECTS OF EMILY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
Hazardous weather outlook, Aug 3, 1:46 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
146 AM EDT WED AUG 3 2011

AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-
053>056-040600-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
146 AM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:19 PM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more29 hr

Nearby

Heat Advisories in South Carolina, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.